Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 7, NWS Boise, ID

November 15, 20156 counties in Idaho

NWS Boise, ID issued this wind advisory at Nov 15, 2015, 12:43 PM MST for 6 counties in Idaho. It took effect at Nov 16, 2015, 7:11 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2015, 12:43 PM MST (19:43 UTC)
In effect from
Nov 16, 2015, 7:11 AM MST
Expired
Nov 16, 2015, 6:00 PM MST
In force
11 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2695 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WWUS75 KBOI 151943
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1243 PM MST SUN NOV 15 2015

...VERY WINDY MONDAY IN SOUTHERN IDAHO...

.A COLD FRONT TONIGHT WILL BE FOLLOWED BY GUSTY WEST OR NORTHWEST
WINDS MONDAY IN SOUTHERN IDAHO. STRONGEST WINDS WILL BE IN THE
UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN MAGIC VALLEY...
EASTERN OWYHEE COUNTY...AND SOUTHERN TWIN FALLS COUNTY. THERE
WILL ALSO BE SCATTERED SNOW SHOWERS AND LOCALLY REDUCED
VISIBILITY IN TWIN FALLS COUNTY MONDAY.

IDZ014>016-030-160400-
/O.NEW.KBOI.WI.Y.0007.151116T1700Z-151117T0100Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1243 PM MST SUN NOV 15 2015

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN
MAGIC VALLEY...THE SOUTHWEST IDAHO HIGHLANDS...AND SOUTHERN TWIN
FALLS COUNTY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST MONDAY.

* WINDS...WEST OR NORTHWEST 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING...10 AM MST TO 6 PM MST MONDAY.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS
  WINDS ON NORTH-SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
5 follow-up statements
603 
WWUS75 KBOI 160227
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
727 PM MST SUN NOV 15 2015

...VERY WINDY MONDAY IN SOUTHERN IDAHO...

.A COLD FRONT TONIGHT WILL BE FOLLOWED BY GUSTY WEST OR NORTHWEST
WINDS MONDAY IN SOUTHERN IDAHO. STRONGEST WINDS WILL BE IN THE
UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN MAGIC VALLEY...
EASTERN OWYHEE COUNTY...AND SOUTHERN TWIN FALLS COUNTY. THERE
WILL ALSO BE SCATTERED SNOW SHOWERS AND LOCALLY REDUCED
VISIBILITY IN TWIN FALLS COUNTY MONDAY.

IDZ014>016-030-161200-
/O.CON.KBOI.WI.Y.0007.151116T1700Z-151117T0100Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
727 PM MST SUN NOV 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST MONDAY. 

* WINDS...WEST OR NORTHWEST 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING...10 AM MST TO 6 PM MST MONDAY.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS 
  WINDS ON NORTH-SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
041 
WWUS75 KBOI 161147
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
447 AM MST MON NOV 16 2015

...VERY WINDY ACROSS PARTS OF SOUTHWEST IDAHO TODAY...

.PEAK WIND GUSTS OF 45 MPH ARE EXPECTED ACROSS MUCH OF SOUTHWEST
IDAHO TODAY. SNOW ACROSS THE MAGIC VALLEY WILL END BY 9 AM AND
WINDS WILL INCREASE AGAIN TO 30 TO 45 MPH. 

IDZ014>016-030-170100-
/O.CON.KBOI.WI.Y.0007.151116T1700Z-151117T0100Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
447 AM MST MON NOV 16 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MST THIS EVENING FOR THE UPPER TREASURE VALLEY...SOUTHWEST
HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY. 

* WINDS...WEST TO NORTHWEST AROUND 30 MPH GUSTING AROUND 45 MPH.

* TIMING...10 AM MST TO 6 PM MST MONDAY.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS
  WINDS ON NORTH-SOUTH ROADS. AREAS OF BLOWING SNOW GENERALLY
  BEFORE NOON WITH VERY LOW VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
045 
WWUS75 KBOI 161411
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
711 AM MST MON NOV 16 2015

...VERY WINDY ACROSS PARTS OF SOUTHWEST IDAHO TODAY...

.PEAK WIND GUSTS OF 45 MPH ARE EXPECTED ACROSS MUCH OF SOUTHWEST
IDAHO AT TIMES TODAY. 

IDZ014>016-030-170100-
/O.EXT.KBOI.WI.Y.0007.151116T1411Z-151117T0100Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
711 AM MST MON NOV 16 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING
ACROSS THE UPPER TREASURE VALLEY EAST OF BOISE...SOUTHWEST
HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY. 

* WINDS...WEST TO NORTHWEST AROUND 30 MPH GUSTING AROUND 45 MPH.

* TIMING...THROUGH 6 PM MST MONDAY.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS
  WINDS ON NORTH-SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
605 
WWUS75 KBOI 161949 AAA
NPWBOI

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BOISE ID
1249 PM MST MON NOV 16 2015

...VERY WINDY IN SOUTHWEST IDAHO TODAY...

.WIND GUSTS OF 40 TO 50 MPH CONTINUE IN THE SNAKE RIVER BASIN EAST
OF BOISE AND IN THE HIGHLANDS SOUTH TO THE NEVADA BORDER. AS OF
MIDDAY PEAK WIND REPORTS INCLUDED 51 MPH AT MOUNTAIN HOME...48
MPH AT TWIN FALLS...AND 46 MPH AT JEROME.

IDZ014>016-030-170100-
/O.CON.KBOI.WI.Y.0007.000000T0000Z-151117T0100Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1249 PM MST MON NOV 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* WINDS...WEST TO NORTHWEST AROUND 30 MPH GUSTING 40 TO 50.

* TIMING...THROUGH 6 PM MST TODAY.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS 
  WINDS ON NORTH-SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
739 
WWUS75 KBOI 170056
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
556 PM MST MON NOV 16 2015

IDZ014>016-030-170200-
/O.EXP.KBOI.WI.Y.0007.000000T0000Z-151117T0100Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
556 PM MST MON NOV 16 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY...SOUTHWEST
HIGHLANDS...WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY
WILL EXPIRE AT 6 PM MST THIS EVENING.

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...BUT WILL REMAIN
BREEZY THROUGH 9 PM THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 15, 9:28 AM MST, 3 hours 15 minutes earlier.

Area forecast discussion, Nov 15, 9:28 AM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
928 AM MST SUN NOV 15 2015

.DISCUSSION...CURRENT FORECAST AND LATEST MODELS BRING PACIFIC COLD
FRONT THROUGH ERN OREGON THIS AFTERNOON AND WRN IDAHO THIS EVENING.
SHOWERS MAINLY ALONG AND BEHIND THE FRONT.  THE FRONT WILL BE IN
BAKER AND MALHEUR COUNTIES 00Z THIS AFTERNOON.  BREEZY SE SURFACE
WINDS AHEAD OF THE FRONT WILL SHIFT TO GUSTY WEST OR NORTHWEST
WINDS BEHIND IT.  RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS TONIGHT
BUT ACCUMULATIONS WILL BE LIGHT AS THE SYSTEM DOES NOT HAVE A LOT
OF MOISTURE...AND THE UPPER TROUGH SHOWS SIGNS OF CLOSING OFF A
LOW WELL TO OUR SOUTH IN NRN ARIZONA.  BUT EVEN LOWEST VALLEYS
SHOULD SEE A LITTLE SNOW OVERNIGHT WITH A DUSTING ACCUMULATION.
WINDY AND COLDER MONDAY.  WE ARE CONSIDERING A WIND ADVISORY FOR
THE MAGIC VALLEY AND NEARBY AREAS MONDAY.  CURRENT FORECAST ENDS
PCPN BY 12Z MONDAY BUT NEW 12Z NAM KEEPS IT GOING A FEW HOURS LONGER
ON THE IDAHO SIDE.  IF OTHER 12Z MODELS AGREE WE MAY UPDATES FOR
THAT.  OTHERWISE CURRENT FORECAST IS ON TRACK.

&&

.AVIATION...VFR.  THICKENING AND LOWERING CLOUDS AS A COLD FRONT
APPROACHES FROM THE WEST.  COLD FRONT WILL REACH KBNO AROUND
21Z...KBKE AROUND 23Z...KBOI/KMYL AROUND 03Z AND KTWF/KJER AROUND
06Z.  PRECIPITATION WILL BE CONFINED TO THE FRONTAL PASSAGE AND WILL
LAST FROM 1-4 HOURS.  PRECIPITATION WILL BRING AREAS OF MVFR AND
LOCAL IFR CONDITIONS ALONG WITH MOUNTAIN OBSCURATION.  RAIN WILL
CHANGE TO SNOW BEHIND THE FRONT BUT LOWEST VALLEYS MAY SEE A MIX OF
RAIN AND SNOW BEFORE THE PRECIPITATION ENDS.  SURFACE WINDS AHEAD OF
THE FRONT EAST TO SOUTHEAST 5-15 KNOTS AND WESTERLY 10-20 KNOTS WITH
GUSTS TO 30 KNOTS BEHIND THE FRONT.  WINDS ALOFT SOUTHWESTERLY 25-35
KNOTS UP THROUGH 10K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH MONDAY...CLOUDINESS OVER OREGON WILL
SPREAD ACROSS IDAHO AS A COLD FRONT ALONG THE COAST CROSSES SE
OREGON 2-4 PM PST AND SW IDAHO THIS EVENING. FRONT SHOULD EXIT
TWF AREA AROUND MIDNIGHT. PRECIPITATION WILL SPREAD ACROSS HARNEY
COUNTY THIS AFTERNOON AND DROP HIGHS 10-20F FROM SATURDAY...WHILE
MILD HIGHS IN THE 50S CONTINUE ACROSS SOUTH CENTRAL ID. DRY
CONDITIONS SPREAD ACROSS THE AREA LATE TONIGHT THEN WINDY AND
BRISK AFTERNOON ON TAP MONDAY. PRESSURE RISES OF 3-5 MB/3HRS MOVE
THROUGH THE AREA LATE MONDAY. SO WINDS MAY REACH ADVY SPEEDS FROM
NOON TO 6 PM. BUT TIMING HAS BEEN CHANGING SO WILL WAIT UNTIL EVENT
IS CLOSER BEFORE HOISTING WIND ADVYS ACROSS S CENTRAL IDAHO FOR
MONDAY AFTERNOON. MUCH COOLER ON MONDAY BEHIND THE COLD FRONT.

LONG TERM...MONDAY NIGHT THROUGH SUNDAY...MOIST NORTHWESTERLY FLOW
WILL CONTINUE THROUGH MUCH OF THE EXTENDED PERIOD. MODELS CONTINUE
TO STRUGGLE WITH ANY CONSISTENCY LATER IN THE WEEK MAINLY CONCERNING
THE PASSAGE OF A COLD FRONT. FOR MONDAY NIGHT INTO TUESDAY...WARM
OVERRUNNING WILL SPREAD OVER THE FORECAST AREA FROM THE WEST. THE
MODELS HAVE BEEN TRENDING A MORE NORTHERLY TRAJECTORY WITH THE BULK
OF PRECIPITATION /NE OREGON-CENTRAL IDAHO/. THE BEST CHANCE FOR
PRECIPITATION WILL BE BAKER COUNTY INTO THE WEST CENTRAL MOUNTAINS
OF IDAHO TUESDAY BUT THE SNAKE RIVER PLAIN COULD SEE PRECIPITATION
TUESDAY MORNING. THERE IS STILL SOME UNCERTAINTY WITH THE
PRECIPITATION TYPE IN THE SNAKE RIVER VALLEY TUESDAY MORNING. AT
THE MOMENT...WET SNOW CHANGING TO RAIN AROUND 12Z MATCHES MOST OF
THE CURRENT GUIDANCE. WILL LIKELY SEE NO VALLEY ACCUMULATIONS AS
GROUND AND ROAD TEMPS WILL REMAIN ABOVE FREEZING. STRONG
NORTHWESTERLY FLOW ALOFT WILL CONTINUE PRECIPITATION FOR THE WEST
CENTRAL AND BOISE MOUNTAINS INTO WEDNESDAY. A WEAK SHORTWAVE
WEDNESDAY AFTERNOON WILL SPREAD PRECIPITATION ACROSS THE ENTIRE
FORECAST AREA. SNOW LEVELS CLIMB FROM VALLEY FLOORS MONDAY NIGHT TO
5500-6500 FEET TUESDAY AFTERNOON-WEDNESDAY. THUS...SNOW WILL BE
LIMITED TO THE MOUNTAINS. MODELS DIVERGE THURSDAY THROUGH SATURDAY
WITH PASSAGE OF A COLD FRONT ASSOCIATED WITH A POLAR LOW PRESSURE
SYSTEM IN CENTRAL CANADA.  THE TIMING IS QUITE A BIT DIFFERENT
WITH THE COLD FRONT AND REINFORCING SHORTWAVE DROPPING SOUTH ALONG
THE DIVIDE AND THROUGH THE REGION BETWEEN THURSDAY AND SATURDAY.
THERE HAS BEEN LITTLE CONSISTENCY WITH THIS FROM RUN TO RUN SO
CONFIDENCE REMAINS LOW ON THE TIMING. HAVE KEPT THE TREND OF CLIMO
POPS AND TEMPERATURES THURSDAY THROUGH SUNDAY. ABOVE NORMAL
TEMPERATURES EXPECTED TUESDAY THROUGH AT LEAST WEDNESDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....JA
PREV SHORT TERM...VM
PREV LONG TERM....JDS

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.